Alert archive / Idaho / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 7, 2025, 12:53 PM PDT for Nez Perce County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2025, 12:53 PM PDT (19:53 UTC)
- Expired
- Aug 7, 2025, 1:16 PM PDT
- In force
- 23 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Nez Perce County, ID
The radar
The Spokane radar (KOTX), 154 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.9 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2140 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064
WUUS56 KOTX 071953
SVROTX
IDC069-072030-
/O.NEW.KOTX.SV.W.0003.250807T1953Z-250807T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
1253 PM PDT Thu Aug 7 2025
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Northeastern Nez Perce County in north central Idaho...
* Until 130 PM PDT.
* At 1252 PM PDT, a severe thunderstorm was located near Juliaetta,
or 11 miles northeast of Lapwai, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Juliaetta, Peck, Southwick, Gifford, and Lenore.
This includes U.S. Highway 12 in Idaho between mile markers 20 and
36, and near mile marker 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4656 11672 4658 11670 4663 11646 4650 11645
4650 11637 4647 11637 4647 11641 4643 11640
4640 11668
TIME...MOT...LOC 1952Z 252DEG 4KT 4651 11661
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Butler1 follow-up statement
834
WWUS56 KOTX 072016
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
116 PM PDT Thu Aug 7 2025
IDC069-072026-
/O.CAN.KOTX.SV.W.0003.000000T0000Z-250807T2030Z/
Nez Perce ID-
116 PM PDT Thu Aug 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEZ PERCE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail is
still possible with this thunderstorm.
&&
LAT...LON 4656 11672 4658 11670 4663 11646 4650 11645
4650 11637 4647 11637 4647 11641 4643 11640
4640 11668
TIME...MOT...LOC 2015Z 252DEG 4KT 4652 11657
$$
ButlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:46 AM PDT, 2 hours 7 minutes earlier. Its key messages:
- Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle.
- Drying and warming trend this weekend into next week.
Area forecast discussion, Aug 7, 10:46 AM PDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1046 AM PDT Thu Aug 7 2025 .KEY MESSAGES... - Cooler with showers and thunderstorms for Thursday. Stronger thunderstorms over southeast WA and central/southern ID panhandle. - Drying and warming trend this weekend into next week. && .SYNOPSIS... The next system is expected mid morning on Thursday, bringing showers and thunderstorms and cooler temperatures, with highs mainly in the 70s. More typical summer weather returns this weekend into early next week, with temperatures rising back into the 80s and 90s. && .DISCUSSION... Today and Tonight: Yesterdays wave is still pushing through the Idaho Panhandle and bringing showers and isolated thunderstorms. Another wave is right on its heels. It will be dropping in from BC. It is expected to bring another round of showers and thunderstorms to the Cascades, northern mountains, and Idaho Panhandle. The rain amounts range (25-75 percentiles) for these areas is 0.25-0.5". Areas of Eastern Washington from Deer Park and Spokane could see a couple hundredths to a quart of an inch of rain. Pullman area has trended higher with half an inch possible. NBM continues to highlight potential thunder with these showers with around 20-40% chance. Best chances are Northeast Washington and Idaho Panhandle. Parameters are pointing to potentially stronger storms than yesterday. Outflow winds of 40+ mph, half inch hail, and heavy rainfall are potential impacts. The system exits overnight. Highs will be in the upper 70s and 80s. Lows will be in the 50s. Friday through Tuesday: The system is expected to be out of the area by Friday morning. High pressure off the coast will bring a broad ridge extending into southern BC. It will bring a warming, dry trend to the region through the middle of next week. Highs will climb back into the 80s and low 90s. JDC && .AVIATION... 18Z TAFS: Primarily VFR conditions expected through the period. A system will move across the region today with scattered showers and thunderstorms. Chances develop in the next few hours for KMWH-KGEG-KSFF-KCOE-KPUW-KWLS for some -tsra. Some of the thunderstorms could be strong, with brief heavy rain, gusty winds and small hail. Additionally, gusty winds will be found this afternoon, especially near the Cascades. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence for VFR conditions. Moderate confidence in thunderstorms this afternoon. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance For additional probabilistic information for NWS Spokane airports, please refer to the Aviation Dashboard on our webpage: https:/weather.gov/otx/avndashboard && .Preliminary Point Temps/PoPs... Spokane 74 51 81 56 87 59 / 70 10 0 0 0 0 Coeur d'Alene 73 51 80 56 85 57 / 70 30 10 0 0 0 Pullman 71 46 76 50 82 53 / 50 20 0 0 0 0 Lewiston 80 55 85 60 90 62 / 40 20 0 0 0 0 Colville 72 41 82 47 88 49 / 80 10 0 0 0 0 Sandpoint 70 46 76 51 83 52 / 70 20 10 0 0 0 Kellogg 69 51 74 57 82 59 / 90 30 10 0 0 0 Moses Lake 78 49 85 55 90 59 / 20 0 0 0 0 0 Wenatchee 78 57 87 63 91 67 / 20 0 0 0 0 0 Omak 80 54 88 59 92 62 / 40 10 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... WA...None. ID...None. &&
In the hours before
Special weather statement, Aug 7, 12:29 PM PDT, 24 minutes before
Special Weather Statement
National Weather Service Spokane WA
1229 PM PDT Thu Aug 7 2025
WAZ033-035-072000-
Upper Columbia Basin WA-Washington Palouse WA-
1229 PM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of southeastern Adams
and west central Whitman Counties through 100 PM PDT...
At 1229 PM PDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Ayer, or 34 miles east of Connell, moving east at
25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Washtucna, Benge, Hooper, and La Crosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4674 11825 4674 11833 4681 11839 4699 11794
4679 11780 4674 11823 4673 11825
TIME...MOT...LOC 1929Z 249DEG 24KT 4682 11816
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 7, 12:34 PM PDT, 19 minutes before
Special Weather Statement
National Weather Service Spokane WA
1234 PM PDT Thu Aug 7 2025
WAZ035-072000-
Upper Columbia Basin WA-
1234 PM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of west central Lincoln
and east central Grant Counties through 100 PM PDT...
At 1234 PM PDT, Doppler radar was tracking a strong thunderstorm 19
miles east of Banks Lake South, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Lincoln and east central Grant Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4748 11902 4764 11896 4765 11870 4742 11875
TIME...MOT...LOC 1934Z 273DEG 9KT 4755 11888
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 7, 12:39 PM PDT, 14 minutes before
Special Weather Statement
National Weather Service Spokane WA
1239 PM PDT Thu Aug 7 2025
IDZ001-002-072015-
Coeur d'Alene Area ID-Northern Panhandle ID-
1239 PM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of south central Bonner
and north central Kootenai Counties through 115 PM PDT...
At 1238 PM PDT, Doppler radar was tracking a strong thunderstorm near
Athol, or 16 miles southeast of Priest River, moving northeast at 25
mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Athol, Cocolalla, Laclede, Bayview, and Careywood.
This includes U.S. Highway 95 in Idaho between mile markers 447 and
465.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4788 11667 4802 11685 4819 11666 4802 11633
TIME...MOT...LOC 1938Z 227DEG 21KT 4801 11668
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Aug 7, 12:42 PM PDT, 11 minutes before
Special Weather Statement
National Weather Service Spokane WA
1242 PM PDT Thu Aug 7 2025
WAZ034-035-044-072015-
Moses Lake Area WA-Waterville Plateau WA-Upper Columbia Basin WA-
1242 PM PDT Thu Aug 7 2025
...Strong thunderstorms will impact portions of north central Adams,
southwestern Lincoln and east central Grant Counties through 115 PM
PDT...
At 1241 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 21 miles northeast of Moses Lake to near Moses
Lake North to near Ephrata. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Moses Lake, Ephrata, Warden, Cascade Valley, Moses Lake North, Krupp,
Batum, Marlin, Ruff, Gloyd, McDonald, Moody, Sieler, and Wheeler.
This includes Interstate 90 in Washington between mile markers 166
and 195.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4723 11874 4696 11907 4705 11951 4731 11969
4729 11927 4742 11899
TIME...MOT...LOC 1941Z 313DEG 14KT 4735 11899 4721 11920 4725 11953
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ASSpecial weather statement, Aug 7, 12:42 PM PDT, 11 minutes before
Special Weather Statement
National Weather Service Spokane WA
1242 PM PDT Thu Aug 7 2025
IDZ004-072015-
Central Panhandle Mountains ID-
1242 PM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of central Shoshone
County through 115 PM PDT...
At 1242 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Lookout Pass, or 17 miles southeast of Wallace, moving
east at 15 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Avery, Turner Flat Campground, and Tin Can Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4720 11579 4734 11583 4738 11565 4738 11560
4735 11555 4729 11551 4728 11542 4726 11541
4726 11537 4717 11535
TIME...MOT...LOC 1942Z 259DEG 14KT 4727 11570
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
ButlerSpecial weather statement, Aug 7, 12:44 PM PDT, 9 minutes before
Special Weather Statement
National Weather Service Spokane WA
1244 PM PDT Thu Aug 7 2025
IDZ004-026-027-072015-
Central Panhandle Mountains ID-Lewiston Area ID-
Lewis and Southern Nez Perce Counties ID-
1244 PM PDT Thu Aug 7 2025
...A strong thunderstorm will impact portions of southeastern Latah,
northeastern Nez Perce and north central Lewis Counties through 115
PM PDT...
At 1244 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Kendrick, or 13 miles west of Orofino, moving east
at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Peck, Southwick, Gifford, and Lenore.
This includes U.S. Highway 12 in Idaho near mile marker 16, and
between mile markers 18 and 36, and near mile marker 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4645 11678 4663 11661 4661 11645 4650 11645
4650 11637 4645 11635 4629 11646
TIME...MOT...LOC 1944Z 287DEG 16KT 4654 11654
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ASThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:46 AM PDT | Special Weather Statement | OTX | Latah | 29 min |
| Aug 7, 11:10 AM PDT | Special Weather Statement | OTX | Lewis | 35 min |
| Aug 7, 11:46 AM PDT | Special Weather Statement | OTX | Boundary | 29 min |
| Aug 7, 12:39 PM PDT | Special Weather Statement | OTX | Bonner | 36 min |
| Aug 7, 12:42 PM PDT | Special Weather Statement | OTX | Shoshone | 33 min |
| Aug 7, 12:44 PM PDT | Special Weather Statement | OTX | Nez Perce | 31 min |
| Aug 7, 1:14 PM PDT | Special Weather Statement | OTX | Lewis | 46 min |
| Aug 7, 1:16 PM PDT | Special Weather Statement | OTX | Boundary | 29 min |
| Aug 7, 1:20 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 25 min |
| Aug 7, 1:44 PM PDT | Special Weather Statement | OTX | Lewis | 31 min |
| Aug 7, 1:53 PM PDT | Special Weather Statement | OTX | Shoshone | 22 min |
| Aug 7, 2:43 PM PDT | Special Weather Statement | OTX | Bonner | 32 min |
| Aug 7, 3:11 PM PDT | Special Weather Statement | OTX | Lewis | 34 min |
| Aug 7, 3:29 PM PDT | Special Weather Statement | OTX | Benewah | 31 min |
| Aug 7, 4:09 PM PDT | Special Weather Statement | OTX | Shoshone | 36 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.